Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Alexander modules

Author: Nobuyuki Sato
Journal: Proc. Amer. Math. Soc. 91 (1984), 159-162
MSC: Primary 57Q45; Secondary 18G15
MathSciNet review: 735584
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The Alexander modules of a link are the homology groups of the universal abelian cover of the complement of the link. For a link of $ n$-spheres in $ {S^{n + 2}}$, we show that, if $ n \geqslant 2$, the Alexander modules $ {A_2}, \ldots ,{A_n}$ and the torsion submodule of $ {A_1}$ are all of type $ L$. This leads to a characterization, below the middle dimension, of the polynomial invariants of the link. These results were previously proven for the special case of boundary links.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57Q45, 18G15

Retrieve articles in all journals with MSC: 57Q45, 18G15

Additional Information

Keywords: Alexander module, link module
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society